Year 2012, Volume 11, Issue 1, Pages 39 - 40 2012-04-01

Montelukast-induced acute fulminant liver failure: A case report
Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası

Mustafa ÇELİK [1] , Mahmut ARABUL [2] , Emrah ALPER [3] , Fatih CANTÜRK [4] , Altay KANDEMİR [5] , Sezgin VATANSEVER [6] , Belkıs ÜNSAL [7]

146 712

Drug-induced liver injury is commonly encountered in general practice and a potential complication of many medications. Hepatotoxicity associated with montelukast-induced liver injury including elevated liver tests, hepatitis and fulminant liver failure has been described with rare case reports. We present the case of a 42-year-old woman with montelukast-induced fulminant liver failure. A 42-year-old woman had been taking salbutamol inhaler and salmeterol + fluticasone inhaler for five years and montelukast sodium for resistant asthma for three months, and was referred to our gastroenterology clinic with complaints of progressive abdominal pain, jaundice, and unconsciousness. We considered acute hepatic failure based on the laboratory and clinical findings. The patient was evaluated for other possible causes of hepatocellular damage (infectious, metabolic, autoimmune diseases, drugs, etc.). Liver biopsy was performed and revealed acute hepatitis with bridging necrosis, and there was no cirrhosis finding. Montelukast treatment was stopped, and supportive treatment was started for hepatocellular failure. Fifteen days after stopping montelukast, the liver function tests began to improve and symptoms of hepatic failure also diminished. She presented for follow-up 50 days after stopping montelukast, and liver function tests were confirmed as almost normal. We advise that periodic screening of liver function tests should be performed in patients taking montelukast. If any abnormality is detected, these patients should be referred to a center experienced in the treatment and follow-up of these patients.
İlaca bağlı karaciğer hasarı pek çok ilacın potansiyel bir komplikasyonu ve sık karşılaşılan klinik bir tablodur. Literatürde montelukasta bağlı karaciğer enzim yüksekliği, hepatit ve fulminan hepatik yetmezlik nadir vaka bildirimleri şeklindedir. Biz bu çalışmada montelukast kullanımına bağlı fulminan hepatik yetmezlikli vakamızı sunduk. Dirençli astım nedeni ile salbutamol inhaler, salmeterol+fluticasone inhaler ve 3 aydır montelukast sodyum kullanımı olan 42 yaşında bayan hasta son 1 haftadır olan ve giderek artan karın ağrısı, sarılık ve bilinç bulanıklığı şikayeti ile tarafımıza başvurdu. Klinik ve laboratuvar değerlendirmesi akut fulminan karaciğer yetmezliği ile uyumlu olan hasta hepatoselüler hasara sebep olabilecek diğer sebepler (enfeksiyöz, metabolik, otoimmün, ilaç v.b.) açısından değerlendirildi. Karaciğer biyopsisinde köprüleşme nekrozu gösteren akut hepatit ile uyumlu bulgular saptandı, siroz bulgusu izlenmedi. Montelukast tedavisi kesildi. Hepatosellüler yetmezliğe yönelik destek tedavisi başlandı. Montelukastın kesilmesinin 15. gününde hepatik yetmezlik tablosu düzelen ve karaciğer fonksiyon testleri düzelme eğilimine giren hasta taburcu edildi. Montelukastın kesilmesinin 50. gününde kontrole gelen hastanın karaciğer fonksiyon testlerinde belirgin iyileşme olduğu görüldü. Montelukast sodyum kullanan hastalarda karaciğer fonksiyon testlerinin izlenmesi ve bozukluk saptanması durumunda ilacın kesilerek hastanın uygun bir merkezde tedavi ve takibe yönlendirilmesi gerektiğini düşünmekteyiz.
  • The Medical Letter. Drugs for Asthma. Med Lett Drugs Ther 2000; :19-24.
  • Sass DA, Chopra KB, Wu T. A case of montelukast-induceed of he- patotoxicity. Am J Gastroenterol 2003;98:704-5.
  • Goldstein MF, Anoia J, Black M. Montelukast-induced hepatitis. An Intern Med 2004;140:586-7.
  • Singulair tablets and chewable tablets (montelukast sodium). Physicians’ Desk Reference, Medical Economics, Edition 56. Mont- vale, NJ. 2002;2181-5.
  • Actis GC, Morgando A, Lagget M, et al. Zafirlukast-related hepati- tis: report of a further case. J Hepatol 2001;35:539-41.
  • Danese S, De Vitis I, Gasbarrini A. Severe liver injury associated with zafirlukast. Ann Intern Med 2001;135:930.
  • WHO ADR database search interface (homepage on the internet). (updated 2008 Jun 26; cited 2008 Jun 26). Available from: https://vigisearch.who-umc.org/.
  • Russmann S, Iselin HU, Meier D, et al. Acute hepatitis associated with montelukast. J Hepatol 2003;38:694-5.
  • Lee WM, Squires RH Jr, Nyberg SL, et al. Acute liver failure: sum- mary of a workshop. Hepatology 2008;47:1401-15.
Primary Language tr
Journal Section Articles
Authors

Author: Mustafa ÇELİK

Author: Mahmut ARABUL

Author: Emrah ALPER

Author: Fatih CANTÜRK

Author: Altay KANDEMİR

Author: Sezgin VATANSEVER

Author: Belkıs ÜNSAL

Bibtex @ { agd17545, journal = {Akademik Gastroenteroloji Dergisi}, issn = {1303-6629}, eissn = {2149-0600}, address = {Türk Gastroenteroloji Vakfı}, year = {2012}, volume = {11}, pages = {39 - 40}, doi = {}, title = {Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası}, key = {cite}, author = {ÇELİK, Mustafa and ARABUL, Mahmut and ALPER, Emrah and CANTÜRK, Fatih and KANDEMİR, Altay and VATANSEVER, Sezgin and ÜNSAL, Belkıs} }
APA ÇELİK, M , ARABUL, M , ALPER, E , CANTÜRK, F , KANDEMİR, A , VATANSEVER, S , ÜNSAL, B . (2012). Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası. Akademik Gastroenteroloji Dergisi, 11 (1), 39-40. Retrieved from http://dergipark.org.tr/agd/issue/1455/17545
MLA ÇELİK, M , ARABUL, M , ALPER, E , CANTÜRK, F , KANDEMİR, A , VATANSEVER, S , ÜNSAL, B . "Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası". Akademik Gastroenteroloji Dergisi 11 (2012): 39-40 <http://dergipark.org.tr/agd/issue/1455/17545>
Chicago ÇELİK, M , ARABUL, M , ALPER, E , CANTÜRK, F , KANDEMİR, A , VATANSEVER, S , ÜNSAL, B . "Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası". Akademik Gastroenteroloji Dergisi 11 (2012): 39-40
RIS TY - JOUR T1 - Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası AU - Mustafa ÇELİK , Mahmut ARABUL , Emrah ALPER , Fatih CANTÜRK , Altay KANDEMİR , Sezgin VATANSEVER , Belkıs ÜNSAL Y1 - 2012 PY - 2012 N1 - DO - T2 - Akademik Gastroenteroloji Dergisi JF - Journal JO - JOR SP - 39 EP - 40 VL - 11 IS - 1 SN - 1303-6629-2149-0600 M3 - UR - Y2 - 2019 ER -
EndNote %0 The Turkish Journal of Academic Gastroenterology Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası %A Mustafa ÇELİK , Mahmut ARABUL , Emrah ALPER , Fatih CANTÜRK , Altay KANDEMİR , Sezgin VATANSEVER , Belkıs ÜNSAL %T Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası %D 2012 %J Akademik Gastroenteroloji Dergisi %P 1303-6629-2149-0600 %V 11 %N 1 %R %U
ISNAD ÇELİK, Mustafa , ARABUL, Mahmut , ALPER, Emrah , CANTÜRK, Fatih , KANDEMİR, Altay , VATANSEVER, Sezgin , ÜNSAL, Belkıs . "Montelukast kullanımına bağlı akut fulminan seyirli hepatit vakası". Akademik Gastroenteroloji Dergisi 11 / 1 (April 2012): 39-40.